Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 38, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 3, 2006, 8:46 AM EDT for 6 counties in Florida. It took effect at Apr 3, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2006, 8:46 AM EDT (12:46 UTC)
- In effect from
- Apr 3, 2006, 1:00 PM EDT
- Expired
- Apr 3, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 0.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -412 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 031246 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 846 AM EDT MON APR 3 2006 FLZ041-044>046-053-058-141-144-147-032300- /O.NEW.KMLB.FW.W.0038.060403T1700Z-060403T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 846 AM EDT MON APR 3 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. DRY SOUTHWEST FLOW COMBINED WITH WARM AFTERNOON TEMPERATURES WILL CREATE LOW RELATIVE HUMIDITIES OF 28 TO 35 PERCENT THIS AFTERNOON. THE EAST COAST SEA BREEZE WILL ALSO BE DELAYED OR PINNED TO THE COAST ESPECIALLY NORTH OF CAPE CANAVERAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ JP
2 follow-up statements
000 WWUS82 KMLB 031856 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 256 PM EDT MON APR 3 2006 FLZ041-044>046-053-058-141-144-147-032300- /O.NEW.KMLB.FW.A.0032.060405T1700Z-060405T2300Z/ /O.CON.KMLB.FW.W.0038.000000T0000Z-060403T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 256 PM EDT MON APR 3 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. DRY NORTHERLY FLOW BEHIND A COLD FRONT...WHICH WILL MOVE THROUGH CENTRAL FLORIDA TUESDAY...WILL PRODUCE VERY LOW MINIMUM RELATIVE HUMIDITY VALUES ACROSS NORTHERN AND INTERIOR SECTIONS OF EAST CENTRAL FLORIDA WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ CRISTALDI
000 WWUS82 KMLB 032305 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 705 PM EDT MON APR 3 2006 FLZ041-044>046-053-058-141-144-147-040900- /O.EXP.KMLB.FW.W.0038.000000T0000Z-060403T2300Z/ /O.CON.KMLB.FW.A.0032.060405T1700Z-060405T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 705 PM EDT MON APR 3 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. DRY NORTHERLY FLOW BEHIND A COLD FRONT...WHICH WILL MOVE THROUGH CENTRAL FLORIDA TUESDAY...WILL PRODUCE VERY LOW MINIMUM RELATIVE HUMIDITY VALUES ACROSS NORTHERN AND INTERIOR SECTIONS OF EAST CENTRAL FLORIDA WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 3, 2:15 AM EDT, 6 hours 31 minutes earlier.
Area forecast discussion, Apr 3, 2:15 AM EDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 215 AM EDT MON APR 3 2006 .DISCUSSION... TODAY-TONIGHT... DLM RIDGE OVER THE PENINSULA WILL WEAKEN TODAY AS A WELL DEVELOPED STORM SYSTEM OVER THE GREAT LAKES REGION PRESSES A COLD FRONT INTO THE DEEP SOUTH. THE WEAKENING PGRAD SHOULD ALLOW THE EAST COAST SEA BREEZE TO FORM THIS AFTN S OF THE CAPE...BUT THE STEADY WRLY FLOW ALOFT WILL DELAY THE FORMATION AND KEEP IT PINNED OVER THE COASTAL COUNTIES. NEAR FULL SUN EXPECTED PRIOR TO ITS FORMATION WILL GENERATE ABV CLIMO MAX TEMPS ACROSS THE CWA...L/M80S ALONG THE COAST...M/U80S OVER THE INTERIOR. STRONG DIGGING JET OVER THE PLAINS WILL ADD ITS ENERGY TO THE GREAT LAKES STORM SYSTEM TODAY. THIS WILL ALLOW THE SYSTEMS ATTENDING H85-H50 TROF TO GAIN A NEGATIVE TILT THROUGH 12Z TUE...WHICH IN TURN SHOULD ADD ENOUGH TORQUE TO THE SYSTEM TO CRANK THE COLD FRONT OVER THE SRN PLAIN/LWR MS VALLEY INTO THE CENTRAL PENINSULA BY 12Z TUE. NEVERTHELESS...RAINFALL POTENTIAL WILL BE NEXT TO ZERO AS UPSTREAM H100-H70 MEAN RH VALUES ARE AOB 60%...H85-H50 VALUES AOB 50%. STEADY WRLY FLOW OVERNIGHT WILL KEEP MIN TEMPS A FEW DEGREES ABV CLIMO. && MON AND TUE...H50 SHORT WAVE WILL SWING ACROSS THE APPALACHIANS MON EVENING. A TRAILING FRONTAL BDRY WILL MOVE INTO N FLORIDA IN THE OVERNIGHT HOURS SHUNTING HIGHER MOISTURE EWD. THE BOUNDARY WILL STALL OVER S FL AND DRY AIR WILL MOVE INTO N AND CENTRAL FL FOR TUE. NOT MUCH MOISTURE TO WORK WITH...SO WILL DROP ALL POPS. WED-SUN...WINDS WILL REMAIN LIGHT OVER THE AREA WEDNESDAY THROUGH EARLY FRIDAY AS THE H50 RIDGE SLIDS OVER THE PENINSULA AND THE SURFACE RIDGE SETTLES IN. BY MIDDAY FRIDAY SURFACE HIGH SHIFTS EAST ALLOWING SLY FLOW TO RETURN TO THE STATE AND MOISTURE BEGINS TO BUILD. WINDS WILL CONTINUE TO VEER TO THE SOUTHWEST AND MODELS INTRODUCE A SLIGHT CHANCE OF SHOWERS SUNDAY...INTO SUNDAY NIGHT. && .MARINE... WEAK FROPA OVERNIGHT MAY TIGHTEN THE PGRAD ENOUGH TO SUPPORT 15-20KT WINDS. THE WRLY COMPONENT WILL LIMIT POTENTIAL FOR HIGH SEAS TO THE OFFSHORE WATERS BUT WILL GENERATE SHORT PD SEAS NEARSHORE. WILL MENTION THIS IN THE FCST TEXT. && .AVIATION... THRU 13Z...VFR CONDITIONS WILL PREVAIL THOUGH PATCHY MVFR GROUND FOG/LCL IFR STRATUS MAY FORM NEAR SUNRISE. AFT 13Z...VFR ALL LOCATIONS...AFTN WIND SHIFT S OF KXMR WITH THE FORMATION OF THE EAST COAST SEA BREEZE. && .FIRE WEATHER... W/SWRLY FLOW ACROSS THE PENINSULA WILL PUSH TEMPS INTO THE M/U80S ACROSS THE INTERIOR COUNTIES...ENOUGH TO SEND MIN RH VALUES BLO 40%. SOME SPOTS MAY FLIRT WITH 35%...BUT THE 00Z FL RAOB SOUNDINGS DO NOT SHOW SUFFICIENT DRY AIR ABV THE MIXING LAYER TO SUPPORT THE 4HR DURATIONS NECESSARY FOR AN RFW. WEAK SFC PGRAD WILL KEEP SFC WINDS BLO 15MPH...ALLOWING THE FORMATION OF THE EAST COAST SEABREEZE AGAIN TODAY. MIN RH VALUES OVER THE COASTAL COUNTIES EXPECTED TO BE AOA 40%. && .PRELIMINARY POINT TEMPS/POPS... DAB 84 60 78 52 / 0 0 10 10 MCO 88 60 83 55 / 0 0 10 10 MLB 83 62 82 58 / 0 0 10 10 VRB 82 64 82 55 / 0 0 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRAGAW LONG TERM....DECKER
Hazardous weather outlook, Apr 3, 5:01 AM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 501 AM EDT MON APR 3 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 032115- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 501 AM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:56 PM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 23 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.